Advertisement

Relations on Non-commutative Variables and Associated Orthogonal Polynomials

  • T. Banks
  • T. Constantinescu
  • J.L. Johnson
Chapter
Part of the Operator Theory: Advances and Applications book series (OT, volume 157)

Abstract

This semi-expository paper surveys results concerning three classes of orthogonal polynomials: in one non-hermitian variable, in several isometric non-commuting variables, and in several hermitian non-commuting variables. The emphasis is on some dilation theoretic techniques that are also described in some details.

Keywords

Orthogonal polynomials in several variables recurrence relations asymptotic properties 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Agler and J.E. McCarthy, Pick Interpolation and Hilbert Function Spaces, Graduate Studies in Mathematics, Vol. 44, Amer. Math. Soc., Providence, Rhode Island, 2002.Google Scholar
  2. [2]
    D. Alpay, P. Dewilde and H. Dym, Lossless inverse scattering and reproducing kernels for upper triangular operators, in Oper. Theory Adv. Appl., Vol. 47, Birkhäuser, Basel, 1990, pp. 61–135.Google Scholar
  3. [3]
    D. Alpay and D. Volok, Point evaluation and Hardy space on an homogeneous tree, lanl, OA/0309262.Google Scholar
  4. [4]
    W. Arveson, Interpolation problems in nest algebras, J. Funct. Anal., 3(1975), 208–233.CrossRefGoogle Scholar
  5. [5]
    W. Arveson, Subalgebras of C*-algebras. III: Multivariable operator theory, Acta. Math., 181(1998), 476–514.Google Scholar
  6. [6]
    J.A. Ball and I. Gohberg, A commutant lifting theorem for triangular matrices with diverse applications, Integr. Equat. Oper. Th., 8(1985), 205–267.CrossRefGoogle Scholar
  7. [7]
    T. Banks and T. Constantinescu, Orthogonal polynomials in several non-commuting variables. II, in preparation.Google Scholar
  8. [8]
    M. Barakat and T. Constantinescu, Tensor algebras and displacement structure. III. Asymptotic properties, Zeit. für Anal. Anw., 23(2004), 253–274.Google Scholar
  9. [9]
    M. Basseville, A. Benveniste, K.C. Chou, S.A. Golden, R. Nikoukhah, and A.S. Willsky, Modeling and estimation of multiresolution stochastic processes, IEEE Trans. Inform. Theory, 38(1992), 766–784.CrossRefGoogle Scholar
  10. [10]
    M. Basseville, A. Benveniste, and A.S. Willsky, Multiscale autoregressive Processes, Part I: Schur-Levinson parametrizations, IEEE Trans. Signal Processing, 40(1992), 1915–1934; Part II: Lattice structures for whitening and modeling, IEEE Trans. Signal Processing, 40(1992), 1935–1954.CrossRefGoogle Scholar
  11. [11]
    A. Ben-Artzi and I. Gohberg, Orthogonal polynomials over Hilbert modules, in Oper. Theory Adv. Appl., Vol. 73, Birkhäuser, Basel, 1994, pp. 96–126.Google Scholar
  12. [12]
    T. Constantinescu, Modeling of time-variant linear systems, INCREST preprint No.60/1985.Google Scholar
  13. [13]
    T. Constantinescu, Schur analysis of positive block matrices, in Oper. Theory Adv. Appl., Vol. 18, Birkhäuser, Basel, 1986, pp. 191–206.Google Scholar
  14. [14]
    T. Constantinescu, Factorization of positive-definite kernels, in Oper. Theory Adv. Appl., Vol. 48, Birkhäuser, Basel, 1990, pp. 245–260.Google Scholar
  15. [15]
    T. Constantinescu, Orthogonal polynomials in several non-commuting variables. I, in Spectral Theory and its Applications, Theta, Bucharest, 2003, pp. 245–260.Google Scholar
  16. [16]
    T. Constantinescu, Schur Parameters, Factorization and Dilation Problems, Birkhäuser, Basel, 1996.Google Scholar
  17. [17]
    T. Constantinescu and J.L. Johnson, Tensor algebras and displacement structure. II. Non-commutative Szegö theory, Zeit. für Anal. Anw., 21(2002), 611–626.Google Scholar
  18. [18]
    T. Constantinescu and A. Gheondea, Representations of Hermitian kernels by means of Krein spaces, Publ. RIMS, 33(1997), 917–951; II. Invariant kernels, Commun. Math. Phys., 216(2001), 409–430.Google Scholar
  19. [19]
    Ph. Delsarte, Y. Genin and Y. Kamp, On the Toeplitz embedding of arbitrary matrices, Linear Algebra Appl., 51(1983), 97–119.CrossRefGoogle Scholar
  20. [20]
    V. Drensky, Free Algebras and PI-Algebras, Springer Verlag, Berlin, 1999.Google Scholar
  21. [21]
    C.H. Dunkl and Y. Xu, Orthogonal Polynomials of Several Variables, Cambridge Univ. Press, 2001.Google Scholar
  22. [22]
    D.E. Evans and Y. Kawahigashi, Quantum Symmetries on Operator Algebras, Oxford Mathematical Monographs, Clarendon Press, 1998.Google Scholar
  23. [23]
    C. Foias, A.E. Frazho, I. Gohberg and M.A. Kaashoek, Metric Constrained Interpolation, Commutant Lifting and Systems, Birkhäuser, Basel-Boston, 1998.Google Scholar
  24. [24]
    A.E. Frazho, On stochastic bilinear systems, in Modeling and Applications of Stochastic Processes, Kluwer Academic, 1988, pp. 215–241.Google Scholar
  25. [25]
    U. Grenander and G. Szegö, Toeplitz Forms and their Applications, Univ. of California Press, California, 1958.Google Scholar
  26. [26]
    W.W. Hart and W.L. Hart, Plane Trigonometry. Solid Geometry, and Spherical Trigonometry, D.C. Heath and Co., 1942.Google Scholar
  27. [27]
    P. Henrici, Applied and Computational Complex Analysis. Volume 1: Power Series, Integration, Conformal Mapping. Location of Zeros, Wiley-Interscience, 1974.Google Scholar
  28. [28]
    E.C. Lance, Hilbert C*-modules, Cambridge University Press, 1995.Google Scholar
  29. [29]
    H. Li, Noncommutative Gröbner Bases and Filtered-Graded Transfer, LNM 1795, Springer Verlag, Berlin, 2002.Google Scholar
  30. [30]
    K.R. Parthasarathy, An Introduction to Quantum Stochastic Calculus, Birkhäuser, Basel, 1992.Google Scholar
  31. [31]
    M. Rosenblum and J. Rovnyak, Hardy Classes and Operator Theory, Oxford Univ. Press, 1985.Google Scholar
  32. [32]
    G. Szegö, Orthogonal Polynomials, Colloquium Publications, 23, Amer. Math. Soc., Providence, Rhode Island, 1939.Google Scholar
  33. [33]
    B. Sz.-Nagy and C. Foias, Harmonic Analysis of Operators on Hilbert Space, North Holland, 1970.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2005

Authors and Affiliations

  • T. Banks
    • 1
  • T. Constantinescu
    • 1
  • J.L. Johnson
    • 2
  1. 1.Department of MathematicsUniversity of Texas at DallasRichardsonUSA
  2. 2.Department of Mathematics and Computer ScienceWagner CollegeStaten IslandUSA

Personalised recommendations